Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had an Afib after heart attack. Ecocardiogram abnormal. Put in stent. Any suggestions?

my husband had a heart attack 6 weeks ago and when he went to er he was in afib , we did loose him and it took 3 times with the paddles and a shot to the heart to bring him back and back in rythm, he was rushed to Syracuse NY St Joseph Hospital hospital and put stent in, heart was not damaged too bad, but his chest during the day will hurt on and off, and now gets alot of gas would this have to do with the 3 times with the paddle, ekgs are good, stress test was good, ecocardiagram showed little damage
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Hi there,

Atrial fibrillation precedes heart attack in about 16% of cases and is a fairly common phenomenon.

The chest pain which your husband is having off and on could be due to the following reasons;

1- Local inflammatory injury on the chest due to the shocks.
(This can be confirmed by pressing on the area of chest which has pain, if doing so increases the pain, it means that the chest pain is due to the shocks delivered).

2- The chest pain could be due to Post Heart Attack Angina (simply means progression of disease).
( This can be confirmed firstly, if the pain doesn't increase by applying local pressure, if the pain is associated with sinking of heart, cold sweating, radiation of the chest pain to right arm, both arms, neck or jaw, OR if it is precipitated while walking, jogging, exertion and relieved by taking rest or by taking sublingual angised).

3- Sometimes the "feeling of gas in stomach" is another symptom of Angina.

If you have any queries further, do not hesitate to ask.

Answered: Sun, 17 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor